Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Mar 26, 2007, 3:45 PM EDT for Oneida County, Otsego County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2007, 3:45 PM EDT (19:45 UTC)
- Expired
- Mar 26, 2007, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Oneida County, NY, Otsego County, NY
The radar
The Ft Drum radar (KTYX), 97 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 261945 SVRBGM NYC065-077-262045- /O.NEW.KBGM.SV.W.0002.070326T1945Z-070326T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT MON MAR 26 2007 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ONEIDA COUNTY IN CENTRAL NEW YORK NORTHEASTERN OTSEGO COUNTY IN CENTRAL NEW YORK * UNTIL 445 PM EDT * AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR SHERRILL...OR NEAR ONEIDA...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AUGUSTA AT 350 PM EDT... CLINTON AND WATERVILLE AT 355 PM EDT... CLAYVILLE AND 6 MILES NORTH OF BRIDGEWATER AT 405 PM EDT... RICHFIELD SPRINGS AT 420 PM EDT... SPRINGFIELD AT 430 PM EDT... CHERRY VALLEY AT 435 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4313 7563 4296 7569 4268 7447 4294 7437 $$ PADAVONA
1 follow-up statement
000 WWUS51 KBGM 262015 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 415 PM EDT MON MAR 26 2007 NYC065-077-262045- /O.CON.KBGM.SV.W.0002.000000T0000Z-070326T2045Z/ OTSEGO NY-ONEIDA NY- 415 PM EDT MON MAR 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTHERN ONEIDA AND NORTHEASTERN OTSEGO COUNTIES... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR HUBBARD CORNERS...OR ABOUT 9 MILES SOUTH OF NEW HARTFORD...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RICHFIELD SPRINGS BY 430 PM EDT... EAST SPRINGFIELD AND SPRINGFIELD BY 440 PM EDT... CHERRY VALLEY BY 445 PM EDT... LAT...LON 4313 7563 4296 7569 4268 7447 4294 7437 $$ PADAVONA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 1:48 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 26, 1:48 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 148 PM EDT MON MAR 26 2007 .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... GUIDANCE HAS CHANGED SIGNIFICANTLY IN THE FRIDAY-MONDAY TIMEFRAME AS HINTED AT IN YESTERDAYS LONG TERM DISCUSSION WITH THE MREFS AND OPERATIONAL GFS TRENDING TOWARDS YESTERDAYS ECMWF WITH A MUCH LESS PROGRESSIVE AND EVENTUALLY... MUCH LESS AMPLIFIED PATTERN IN THE EASTERN US THROUGH THE WEEKEND. WEDNESDAY NIGHT...BACK DOOR COLD FRONT FULLY ASSERTS ITSELF...PUSHING PRECIP SOUTH OF THE AREA...BUT ALSO BRINGING IN MUCH COOLER AIR WITH LOWS THURSDAY MORNING IN THE LOWER 20S. ON THURSDAY...ALTHOUGH THERE WILL BE PLENTY OF SUN...T925 NEAR FREEZING SHOULD ONLY ALLOW SFC TEMPS TO RISE TO NEAR 50...A GOOD BIT COOLER THAN IN YESTERDAYS PACKAGE. THE SURFACE RIDGE SLIDES EAST ON FRIDAY...ALLOWING TEMPS TO RISE INTO THE 50S WITH CONTINUED MSUNNY SKIES. AS WE HEAD INTO THE WEEKEND...THE HIGH AMPLITUDE EAST COAST RIDGE GETS SQUASHED FROM THE NORTH...SO ALTHOUGH THE SFC RIDGE WILL BE EAST OF THE CWA...ENSURING MILD SOUTHERLY FLOW...COOLER AIR WILL ATTEMPT TO MAKE A RUN AT US FROM THE NORTH...LIKELY BRINGING SOME UNSETTLED WEATHER FOR THE WEEKEND. IN ADDITION...TOWARDS THE END OF THE WEEKEND... LOW PRESSURE THAT WAS ORIGINALLY GOING TO COME INTO THE REGION FROM THE WEST ON FRIDAY...WILL ARRIVE... BRINGING CONTINUED CHCS FOR RAIN. WITH THAT SAID...TEMPS ARE EXPECTED TO BE MILD...MID 50S FOR THE SAT-MON TIMEFRAME...WITH A CONTINUED CHC FOR SHOWERS. && .AVIATION /18Z-18Z/... LOW VFR AND MVFR CONDITIONS ATTM AT SYR AND RME WITH SHRA. SOME EMBEDDED THUNDER IS NOTED WEST TOWARDS KROC...AND THIS MAY IMPACT THE SYR TERMINAL OVER THE NEXT 2 HOURS. FURTHER EAST AT RME...STORMS HAVE BEEN DYING AS THEY HIT THE VERY STABLE AIRMASS...SO HAVE INITIALLY KEPT THUNDER OUT OF THIS TAF THROUGH THE NEXT FEW HOURS. FURTHER SOUTH...VFR CONDITIONS DOMINATE ATTM WITH ONLY SOME HIGH CLOUDINESS. EXPECT THIS AREA TO REMAIN VFR THROUGH 00Z. AFTER THIS POINT...COLD FRONT PUSHES SOUTHEAST THROUGH THE TERMINALS...LIKELY BRINGING A PERIOD OF SHOWERS AND THUNDERSTORMS. THIS WILL BEGIN AT SYR/RME AROUND 2Z AND WORK ITS WAY SOUTHEAST TO ELM/ITH AROUND 3Z...BGM AROUND 4Z...AND THEN TO AVP AROUND 6Z. EXPECT A 2-4 HR PERIOD OF POTENTIAL THUNDER WITH VSBYS/CIGS GENERALLY FALLING TO MVFR IN THE BAND. AFTER THE BAND MOVES THROUGH...EXPECT CIGS AND BR TO PERSIST INTO THE EARLY MORNING HOURS...BEFORE LIFTING TO VFR LEVELS AT ALL TERMINALS BY 15Z. WINDS ARE GENERALLY SOUTH-SOUTHWESTERLY 10-15KTS ATTM /SOUTHEASTERLY AT RME/ AND THIS WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL GO WESTERLY 5-10KTS AFTER THE FRONT PASSES TONIGHT...AND THEN BECOME NORTHWESTERLY AROUND 10KTS DURING THE MORNING ON TUESDAY. && .PREV DISCUSSION... /ISSUED 1250 PM EDT MON MAR 26 2007/ UPDATE /THIS AFTERNOON/... SATELLITE IMAGERY SHOWS THINNING CLOUDS ACROSS PORTIONS OF THE FINGER LAKES REGION AND THE TWIN TIERS EARLY THIS AFTERNOON. GIVEN CURRENT TEMPERATURES JUST UPSTREAM TO THE WEST...WEVE DECIDED TO BUMP HIGH TEMPERATURES UP INTO THE 60S FOR THESE AREAS. NO OTHER CHANGES AT THIS TIME. -MJ PREV DISCUSSION... UPDATE /REST OF TODAY/... WEVE ADJUSTED THE HIGHER PROBABILITIES FOR STEADIER PRECIPITATION NORTHWARD FOR THE REST OF THE DAY. THE BEST THERMAL ADVECTION FORCING AND STEEPEST MID-LEVEL LAPSE RATES (SUPPORTING THE PRESENT ELEVATED CONVECTION ACROSS UPSTATE NY) STAY OVER THE NORTHERN HALF OF THE FORECAST AREA THROUGH THE AFTERNOON. SHOWERS OR THUNDERSTORMS SHOULD BE MORE SCATTERED IN NATURE FROM NYS SOUTHERN TIER DOWN ACROSS NORTHEAST PA. EVEN THOUGH...AS MENTIONED ABOVE...MID-LEVEL LAPSE RATES ARE FAIRLY IMPRESSIVE (POTENTIALLY SUPPORTING 500+ CAPES...IF THE PARCEL IS LIFTED FROM ABOUT 900 MB)...LACK OF SUBSTANTIAL DRY AIR ALOFT SHOULD SERIOUSLY LIMIT THE ATMOSPHERES ABILITY TO MIX STRONG WINDS DOWN TO THE SURFACE WITH ANY THUNDERSTORMS. THE MAIN THING WELL BE MONITORING IS THE PROSPECTS FOR LOCALLY HEAVY RAINFALL/TRAINING CELLS ACROSS THE NORTHERN ZONES...WHERE SOME SNOW MELT IS STILL IN THE PICTURE. FORECAST HIGH TEMPERATURES LOOK REASONABLE...WITH ONLY MINOR TWEAKS MADE TO NEAR-TERM TEMPERATURE/DEW POINT GRIDS. -MJ PREV DISCUSSION... /ISSUED 310 AM EDT MON MAR 26 2007/ SHORT TERM /TODAY THROUGH TUESDAY/... COMPLEX FORECAST TODAY GIVEN QPF UNCERTAINTIES AND AFFECTS ON HYDRO CONCERNS. UPPER WAVE IS MOVING ACROSS MICHIGAN EARLY THIS MORNING WITH SHOWERS AND STORMS ACROSS THE SOUTHERN PART OF THE STATE, ASSOCIATED WITH VORT LOBE ALONG WARM FRONTAL BOUNDARY STRETCHING FROM MI TO THE CAROLINAS. BOTH THE GFS AND NAM BRING THIS VORT MAX ACROSS THE AREA THIS MORNING WHILE STRENGTHENING IT AS IT MOVES THRU DURING THE 12Z-18Z TIME FRAME. BOTH MODELS WANT TO MAXIMIZE A BULLSEYE OF QPF ACROSS CENTRAL NEW YORK IN EXCESS OF AN INCH, WHILE LATEST RUNS OF BOTH THE LOCAL WRF AND RUC MODELS PAINT MUCH LIGHTER QPF ACROSS THE REGION. ATTM, WE THINK THAT BOTH THE GFS AND NAM MAY BE SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS, AND THUS WE HAVE FAVORED MUCH LIGHTER AMTS THAN THE GFS/NAM... ESPECIALLY GIVEN THAT BEST THERMAL RIDGING REMAINS ACROSS WRN NYS TODAY AND OUR AREA SEES COLD AIR DAMMING, AS THE WARM FRONT PUSHES NE BUT LIKELY NOT TO MAKE IT THRU THE EASTERN ZONES GIVEN EASTERLY FLOW. WILL KEEP MENTION OF THUNDER IN FORECAST GIVEN PRETTY GOOD MID LEVEL LAPSE RATES. MODELS INDICATE A BIT OF A BREAK IN PRECIP CHCS THIS AFTN AS VORT MAX MOVES EAST. FRONT COMES THRU THE REGION THIS EVENING WITH ANOTHER ROUND OF SHRA. SOME CLDS AND MAYBE SOME SPRINKLES LINGER INTO TUESDAY MORNING BEFORE GENERAL DRYING TREND. HYDROLOGY... EXPECTED RAINFALL IN THE HYDRO MODELS HAS CAUSED SEVERAL POINTS ON THE SUSQUEHANNA AND SUPPORTING TRIBUTARIES UPSTREAM TO SURGE TO MINOR FLOODING. ONLY SIGNIFICANT SNOW PACK STILL REMAINING IS OVER THE SOUTHERN TUG HILL LAKE EFFECT ZONE OF ONEIDA COUNTY. THE RELEASE OF THAT WATER NEXT FEW DAYS...AND RAINFALL FCSTS FOR TODAY PROMPTED THE ISSUANCE OF A FLOOD WATCH FOR THE AREA AND THIS WATCH IS CONTINUED FOR THIS AFTN THRU TUESDAY AFTN. MINOR FLOODING OF SMALLER STREAMS AND MOHAWK RIVER AT UTICA IS POSSIBLE. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NYZ009-037. PA...NONE. && LONG TERM...JMA AVIATION...JMA
Hazardous weather outlook, Mar 26, 3:40 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 340 AM EDT MON MAR 26 2007 NYZ009-037-270745- NORTHERN ONEIDA-SOUTHERN ONEIDA- 340 AM EDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN SPOTTERS ARE ASKED TO CALL IN RAINFALL AMOUNTS OVER HALF AN INCH. NYZ044>046-055>057-PAZ038-039-270745- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD- SUSQUEHANNA- 340 AM EDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS ARE IN EFFECT FOR SECTIONS OF THE SUSQUEHANNA...CHENANGO...AND TIOUGHNIOGA RIVERS. MINOR FLOODING IS EXPECTED WITH RIVER CRESTS MONDAY NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOOD WARNINGS WILL CONTINUE FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN SPOTTERS ARE ASKED TO CALL IN RAINFALL AMOUNTS OVER HALF AN INCH. NYZ015>018-022>025-036-062-PAZ040-043-044-047-048-072-270745- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 340 AM EDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN SPOTTERS ARE ASKED TO CALL IN RAINFALL AMOUNTS OVER HALF AN INCH.
In the hours before
Special weather statement, Mar 26, 2:52 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 252 PM EDT MON MAR 26 2007 NYZ018-036-037-261945- MADISON NY-ONEIDA NY-ONONDAGA NY- 252 PM EDT MON MAR 26 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF PLAINVILLE...AND MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VILLAGE GREEN AND SENECA KNOLLS AT 300 PM EDT... WOODARD AND BAYBERRY AT 305 PM EDT... NORTH SYRACUSE AND MATTYDALE AT 310 PM EDT... MINOA AND EAST SYRACUSE AT 315 PM EDT... BRIDGEPORT AND KIRKVILLE AT 320 PM EDT... LAKEPORT AND SULLIVAN AT 325 PM EDT... UNION CORNERS AND SOUTH BAY AT 330 PM EDT... WAMPSVILLE AND LENOX AT 335 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PADAVONA
Special weather statement, Mar 26, 3:11 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 311 PM EDT MON MAR 26 2007 NYZ036-262015- MADISON NY- 311 PM EDT MON MAR 26 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES WEST OF CHITTENANGO...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKEPORT AND CHITTENANGO AT 325 PM EDT... SULLIVAN AND PERRYVILLE AT 330 PM EDT... UNION CORNERS AND CANASTOTA AT 335 PM EDT... ONEIDA CASTLE AND ONEIDA AT 340 PM EDT... KENWOOD AND STOCKBRIDGE AT 345 PM EDT... SOLSVILLE AND MADISON AT 350 PM EDT... ORISKANY FALLS AND HUBBARDSVILLE AT 355 PM EDT... NORTH BROOKFIELD AT 400 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE SMALL HAIL AND FREQUENT LIGHTNING. PADAVONA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:58 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.